Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 38, NWS Wakefield, VA

April 14, 2021

NWS Wakefield, VA issued this small craft advisory at Apr 14, 2021, 3:07 AM EDT. It took effect at Apr 14, 2021, 3:03 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2021, 3:07 AM EDT (07:07 UTC)
In effect from
Apr 14, 2021, 3:03 PM EDT
Expired
Apr 15, 2021, 12:44 AM EDT
In force
10 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

448 
WHUS71 KAKQ 140707
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
307 AM EDT Wed Apr 14 2021

ANZ632-634-141515-
/O.NEW.KAKQ.SC.Y.0038.210414T2000Z-210415T0200Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
307 AM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 4 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ658-141000-
/O.CON.KAKQ.SC.Y.0036.000000T0000Z-210414T1000Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
307 AM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WHAT...Seas 4 to 5 ft.

* WHERE...Coastal waters from NC VA border to Currituck Beach 
  Light NC out 20 nm.

* WHEN...Until 6 AM EDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
636 
WHUS71 KAKQ 140944
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
544 AM EDT Wed Apr 14 2021

ANZ658-141045-
/O.CAN.KAKQ.SC.Y.0036.000000T0000Z-210414T1000Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
544 AM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ632-634-141745-
/O.CON.KAKQ.SC.Y.0038.210414T2000Z-210415T0200Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
544 AM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 4 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
207 
WHUS71 KAKQ 141646
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1246 PM EDT Wed Apr 14 2021

ANZ631-150100-
/O.EXA.KAKQ.SC.Y.0038.210414T2000Z-210415T0200Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
1246 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Windmill Point to New Point 
  Comfort VA.

* WHEN...From 4 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-150100-
/O.CON.KAKQ.SC.Y.0038.210414T2000Z-210415T0200Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
1246 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay 
  from New Point Comfort to Little Creek VA.

* WHEN...From 4 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
897 
WHUS71 KAKQ 141903
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
303 PM EDT Wed Apr 14 2021

ANZ631-632-634-150200-
/O.EXT.KAKQ.SC.Y.0038.210414T1903Z-210415T0200Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
303 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA and Chesapeake Bay 
  from Windmill Point to New Point Comfort VA.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
534 
WHUS71 KAKQ 150138
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
938 PM EDT Wed Apr 14 2021

ANZ631-632-634-150500-
/O.EXT.KAKQ.SC.Y.0038.000000T0000Z-210415T0500Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
938 PM EDT Wed Apr 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT THURSDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA and Chesapeake Bay 
  from Windmill Point to New Point Comfort VA.

* WHEN...Until 1 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
110 
WHUS71 KAKQ 150444
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1244 AM EDT Thu Apr 15 2021

ANZ631-632-634-150545-
/O.CAN.KAKQ.SC.Y.0038.000000T0000Z-210415T0500Z/
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
1244 AM EDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 1:41 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 14, 1:41 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
141 AM EDT Wed Apr 14 2021

.SYNOPSIS...
A warm front will lift north into southern Virginia today. Low
pressure will track east along this boundary this afternoon and
evening before moving out into the Virginia Capes Thursday. The low
will intensify as it slowly moves northeast to a position off the
New England coast Friday. High pressure builds into the area over
the weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1005 PM EDT Tuesday...

Diminishing clouds overnight with high pressure in place along
the coastal plain. Mostly clear and dry overnight w/ winds
becoming lgt ENE- SSE. Lows from the m40s- around 50F.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
As of 1000 PM EDT Tuesday...

A weak warm front is forecasted to move north into the
southern/central Virginia by mid-morning Wednesday. Light rain
showers are possible north of I-64 tomorrow morning as the
warmer air moves in. The front will stall somewhere near I-64
tomorrow. North of the front will likely remain mostly cloudy
with highs in the mid-60s. South of the front will experience
more sunshine and therefore warmer temperatures in the
afternoon. High temperatures may approach 80 near the VA/NC
border, and mid to upper 70s Richmond to Norfolk. These warmer
temperatures will provide increased instability during the
afternoon. A shortwave will move over the region and a sfc low
pressure will form across the western NC Piedmont tomorrow
afternoon. The shortwave and sfc low will approach
central/eastern VA and northern NC during the peak heating in
the late afternoon. This will allow for the development of
thunderstorms. Some thunderstorms may be strong to severe.
Damaging winds will be the main threat, but cannot rule out
small hail. Storms will likely form west of I-95 during the
afternoon and quickly move east towards the coast. Mostly likely
timing will be around 4 pm near the I-95 corridor and 8-9 pm
near the coast. Stratiform rain is expected to continue through
the Wednesday night. Storms will be limited to areas where there
is sufficient day time heating

Cool/drier wx (and a little bit breezy) Thu night-Fri (partly
cloudy N/mostly SKC S). Lows Thu night in the l-m40s (except
u40s right along the coast in SE VA-NE NC). Highs Fri from the
u50s- l60s NE to the m60s SW.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 140 PM EDT Tuesday...

Suppressed nearly zonal flow aloft will dominate the pattern
through the weekend and into next week. MJO fcst to steadily
progress (moderately) through phase 7 during this time period
and that generally signals cooler than normal conditions here
in April. Our local forecast temperatures fit that MJO fcst w/
daytime highs mainly in the 60s and nights in the 40s to l50s.
WRT rain...12Z/13 GFS continues to follow its predecessors in
showing weak lo pres passing across the region Sat/Sat night
while the 00Z/13 ECMWF had little or nothing during that time
period. Will follow the blended guidance and keep PoPs generally
blo 20-25% from Sat- Sun...then possibly a bit higher by Mon or
Tue as yet another system may track across the region (large
deg of uncertainty out at those periods).

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
As of 140 AM EDT Wednesday...

VFR conditions to start off the forecast period as high pressure
moves off the coast. A warm front lifts north into srn VA today
with low pressure tracking east along it later today and tonite.
CU quickly dvlps across the area this aftrn with sct shwrs pushing
north early this aftrn. Convection quickly dvlps in response to
the low moving across the area. Thus, have shwrs (MVFR CIGS) after
18Z most areas. Although there will be sct tstms later today, best
locations for these to occur will be south of the warm front
(PHF/ORF/ECG) and towards sunset. Thus, it is to early to include
thunder at these sites attm. Lwr CIGS (apprchg IFR) will follow
the systm tonite with shwrs contg. S-SE winds 10-15 kts today,
bcmg VRBL aob 10 kts tonite.

OUTLOOK...

SCT-BKN VFR CU Thu behind the slowly departing systm along the
northeast coast. Sct shwrs along with a gusty NW wind psbl along
the coast. High pressure builds back into the area Fri/Sat with
much calmer conditions.

&&

.MARINE...
As of 1030 PM EDT Tuesday...

Extended SCA for the Atlantic coastal zones until 1 AM from the
VA/NC border north, with onshore flow holding seas in the 4-6 ft
range despite diminishing winds. Will extend until early Wed
morning (6 am) south of the VA/NC border w/ winds switching
offshore late.

Previous discussion follows...

	As of 410 PM EDT Tuesday...

A weak area of high pressure settles briefly over the Mid-
Atlantic states tonight into Wednesday morning...which is
allowing winds to calm and eventually this evening will see seas
drop below 5 FT. So for now have left SCA in place over coastal
zones with seas hovering around 5 FT, but they should be able
to be dropped this evening.

On Wednesday afternoon, the combination of an area of low
pressure developing over the Western Carolina and approaching
cold front from the NW will merge over Virginia late in the day.
This will cause winds to increase again initially out of the SE
and then flip to the west and northwest on Thursday as the low
and cold front move off the coast. Initially ahead of the
surface low late tomorrow afternoon could see winds increase to
15 to 20 kts, especially in the lower Bay. For now have not
raised SCA flags yet, but it is possible a short period of small
craft conditions may develop Wednesday Evening. Once the winds
switch to the NW, should see a brief period of calmer nw flow
Thursday morning, but as the upper level low tracks across the
Mid- Atlantic States and Northeastern US Thursday night, will
see the NW winds increase to 20 to perhaps 25 kt which could
lead to another period of small craft conditions with seas in
the coastal waters again jumping back up to near 6 FT.

Weak high pressure returns by Friday evening and lingers through
the weekend with some uncertainty in the models on the movement
of an area of low pressure that is tracking through the Lower
Mississippi Valley, which could impact the region with some rain
on Sunday.

&&

.TIDES/COASTAL FLOODING...
As of 1020 PM EDT Tuesday...

The persistent northerly winds over the last few days has
allowed water levels to remain elevated in the Bay and rivers. The
high tide cycle tonight/early Wednesday will approach minor
flood stage (mainly across the northern Chesapeake Bay). Water
levels at high tides are expected to remain elevated, at least
in action stage, through mid week. Will keep a statement for
nuisance type coastal flooding on the western shore of the Ches
Bay overnight, with an advisory on the eastern shore side.

Diminishing water levels w/ winds switching offshore should
allow for gradually diminishing water levels for the late week
period.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 7 AM EDT this morning for
     MDZ021>023.
NC...None.
VA...Coastal Flood Advisory until 4 AM EDT early this morning for
     VAZ099-100.
MARINE...Small Craft Advisory until 6 AM EDT early this morning for
     ANZ658.

&&

SYNOPSIS...MPR
NEAR TERM...ALB
SHORT TERM...ALB/CP
LONG TERM...ALB
AVIATION...ALB/MPR
MARINE...ESS/MAM
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Apr 13, 3:54 PM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
354 PM EDT Tue Apr 13 2021

MDZ024-025-VAZ048-061-062-064-069-075>078-082>086-090-509>525-142000-
Inland Worcester-Maryland Beaches-Fluvanna-Cumberland-Goochland-
Caroline-Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-
Charles City-New Kent-Gloucester-Middlesex-Mathews-James City-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
354 PM EDT Tue Apr 13 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ099-100-142000-
Accomack-Northampton-
354 PM EDT Tue Apr 13 2021

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM
EDT WEDNESDAY...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>023-142000-
Dorchester-Wicomico-Somerset-
354 PM EDT Tue Apr 13 2021

...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EDT WEDNESDAY...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ060-065>068-079>081-087>089-092-093-142000-
Prince Edward-Mecklenburg-Lunenburg-Nottoway-Amelia-Brunswick-
Dinwiddie-Prince George-Greensville-Sussex-Surry-Southampton-
Isle of Wight-
354 PM EDT Tue Apr 13 2021

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated thunderstorms are possible along and south of a frontal
boundary late Wednesday afternoon and Wednesday evening. A few of
these storms may contain strong wind gusts...locally heavy rain and
hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ095>098-142000-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-
354 PM EDT Tue Apr 13 2021

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered thunderstorms are possible along and south of
a frontal boundary Wednesday afternoon and evening. A few of these
storms may contain strong or damaging wind gusts...locally heavy
rain and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Wednesday afternoon and
evening.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 5:47 PM EDTSpecial Weather StatementAKQMecklenburg43 min
Apr 14, 5:56 PM EDTSpecial Weather StatementAKQMecklenburg49 min
Apr 14, 6:25 PM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg50 min
Apr 14, 7:04 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville41 min
Apr 14, 7:40 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia35 min
Apr 14, 6:57 PM EDTSpecial Weather StatementAKQWarren48 min
Apr 14, 7:54 PM EDTSevere Thunderstorm WarningAKQNorthampton51 min

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.